MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 6.5 mm x 45 mm (et309645/ 24f121av) and a 132cm cereglide 71 catheter (nic71132c/ 31294255) were used for a mechanical thrombectomy procedure to treat an occlusion at the m1 segment of the middle cerebral artery (mca).A total of four passes were made.Details of the procedure are as follows, ¿the 1st and the 2nd pass were made to m1 occlusion site by combined technique with using the embotrap iii, phenom27, the cereglide 71 and optimo but recanalization was not achieved.The 3rd pass was made by adapt with using the cereglide 71 and optimo, as crossing the clot by microcatheter was not feasible at this time.During the thrombus retrieval, the proximal part of the thrombus was torn off and removed, but the distal residual of thrombus was left in m1.The 4th pass was made by using double stent retrievers.Two microcatheters (phenom21 and trevo trak 21) were inserted.The embotrap iii and a solitaire 4*40 were delivered and deployed parallel at the m1 occlusion site and retracted.¿ after the fourth pass was done using double stent retriever technique, angiography confirmed an intracranial hemorrhage.The patient was treated medically, and homeostasis was achieved.The patient is still being hospitalized.The physician commented that the main cause was thought to be the strong vascular shift caused by the two stent retrievers (the embotrap iii and solitaire 4*40) being placed and deployed in parallel in m1 vessel.The devices were not used according to ifu, as it is not recommended to deploy two stent retrievers in parallel.The event was reported as such, ¿the procedure was a mechanical thrombectomy of middle cerebral artery m1 occlusion.After the preparation, the procedure was initiated (at about 9:15 am).The 1st and the 2nd pass were made to m1 occlusion site by combined technique with using the embotrap iii, phenom27, the cereglide 71 and optimo but recanalization was not achieved.The 3rd pass was made by adapt with using the cereglide 71 and optimo, as crossing the clot by microcatheter was not feasible at this time.During the thrombus retrieval, the proximal part of the thrombus was torn off and removed, but the distal residual of thrombus was left in m1.The 4th pass was made by using double stent retrievers.Two microcatheters (phenom21 and trevo trak 21) were inserted.The embotrap iii and a solitaire 4*40 were delivered and deployed parallel at the m1 occlusion site and retracted.When the stent retrievers were pulled, a strong vascular shift occurred, but the procedure was continued.Angiography confirmed intracranial hemorrhage from ic-top.Stopped the hemorrhage, and the patient was treated medically.Post-procedure changes in the patient: the patient was in the hospital.Continuous flush was done.Other concomitant device was phenom microcatheter, optimo balloon catheter.The physician commented that the main cause was thought to be the strong vascular shift caused by the two stent retrievers (the embotrap iii and solitaire 4*40) being placed and deployed in parallel in m1 vessel.The devices were not used according to ifu, as it is not recommended to deploy two stent retrievers in parallel.The physician had questions about the recommended number of the embotrap iii use, the location of the proximal marker on the embotrap iii, and the recommended number of the cereglide use, and the sales representative has already answered them.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Intracranial hemorrhage is a known potential complication associated with the use of the embotrap iii device and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issues related to the used device, as the device performed as intended.The physician felt the hemorrhage resulted from a strong vascular shift caused by the two stent retrievers being placed and deployed in parallel.As explained in the referenced medical literature, double stent-retriever technique presents high risk for hemorrhagic complications due to the substantial displacement of blood vessels by the two stent retrievers.In comparison to single stent-retriever technique, the use of parallel stent-retrievers causes more damage to the vascular endothelium and stronger forces being applied to the vessel, which increases the risk for subsequent intracranial hemorrhage.It is important to note, the embotrap iii device was not used according to the ifu, as the device should only be used in conjunction with the compatible devices listed, which includes a neurovascular guide or sheath, a balloon guide catheter, an intermediate catheter, a microcatheter, and a rotating hemostasis valve (rhv); it is not recommended to deploy two stent retrievers in parallel.Nevertheless, the correlating relationship between the event of an intracranial hemorrhage to the used embotrap iii device as a contributing factor cannot be ruled out.Further, the severity of the event is unknown.Based on this information and the assessment of the treating physician, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ as part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20887010
Report Number3011370111-2024-00116
Device Sequence Number9043478
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(17)270613(10)24F121AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309645
Device Lot Number24F121AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
132CM CEREGLIDE 71 CATHETER; OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL); PHENOM¿ MICROCATHETER (MEDTRONIC); SOLITAIRE¿ STENT RETRIEVER (MEDTRONIC); TREVO TRAK¿ MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown